It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-20-2013, 11:16 PM   #1
Newbie
(female)
 
Join Date: Sep 2011
Location: australia
Posts: 2
CALEIGHGrl HB User
Question Morphine withdrawal

I am on prescribed M.S. Contin 100mg 3 x a day and was wondering would I get severe withdrawal if I cut it down to once a day?

 
Old 07-20-2013, 11:43 PM   #2
Junior Member
(female)
 
Join Date: Jul 2013
Location: North Carolina, USA
Posts: 19
Kylekat HB User
Re: Morphine withdrawal

Hi,

Yes if you cut it by 1/3 you'll probably get pretty significant withdrawal your taper needs to be slower than that. 300 mgs a day is a pretty big dose. Reducing it by 50 mgs. a week for 2 weeks would be much safer. So you'd take 2 1/2 pills a day for 2 weeks, then 2 pills a day for 2 weeks then 1 1/2 pills for 2 weeks, etc. That's still a pretty big taper, but unless your Dr. will RX you smaller mg pills it will be hard to cut the pills into even 1/3's.

Take care,

KK

 
Sponsors Lightbulb
   
Old 07-22-2013, 03:02 AM   #3
Senior Veteran
(female)
 
Join Date: Dec 2006
Posts: 3,400
reachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB User
Re: Morphine withdrawal

Hi There CALEIGHGrl

Welcome to the board.

I agree with Kylecat that the cut you plan is a harsh cut to make and some pretty harsh withdrawal symptoms will find their way quickly to you. No way around that. I think making your way down slowly would be hard, but nowhere near as dramatic as a huge cut. In my opinion, making a drastic cut as you are thinking of making may very well lead you into Post Acute Withdrawal Syndrome (PAWS). In detoxing, it is a lot of physical symptoms that get is... diarrhea, restless legs, sleeplessness, etc. In PAWS comes the emotional, psychological symptoms. Everyone has some degree of Paws after detoxing, but a drastic cut could easily lead to acute problems after that can last a really long time.

I did a long, slow taper off Oxycodone. Tried to never make a cut of more than 10-20% at a time, and only from one dose at a time. Even with that, I had some rough days. I made cuts, on average, every 10 days or so. When I felt leveled out somewhat, I made a cut to another dose. It took me months and months to taper. However, I had been on opiates years and years. The opiates just insinuate themselves into our brains and bodies.

In the end, we each decide the best way to cut down or cut out opiate use. I am glad you are smart enough to ask questions before you start. Whatever you decide, we are here to support you.

Best wishes
reach

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Hydrocodone
Lortab
Methadone
Oxycontin
Percocet
  Tylenol
Ultram Valium
Vicodin
Xanax




TOP THANKED CONTRIBUTORS



Phoenix (150), katlin09 (108), reachout (100), Wendy88 (36), second go (36), oxygirl (34), corissa3 (32), Tysmom1 (24), icehouse3z (24), bolter (21)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 02:38 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!